Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
You sound like me. I've been on effexor for nearly twenty years. I haven't cried in 20 years! I have decided to take the journey to get off these things. I want to be clean for the grand finale. (I'm 67). Haha. I am on 37mg after trying to go to zero and not making it. Dr. said I was doing it too fast. I can sleep 12 hours easily and have always wondered if it was the pills, or me. People think Im just lazy I sleep so much, but the thing is I don't feel well with less. Conundrum.
It did take me awhile to get used to the machine because I slept on my stomach. Now I sleep on my side. But like I said—- I would not gkto sleep without it. Tried a few different masks also.
In my research, one person going off Effexor said, "When I am nauseous, I hate to drink water, but I find that ice water actually helps my nausea as do hard boiled eggs."–https://forums.webmd.com/3/anxiety-and-panic-disorders-exchange/tip/92
When I went through chemo, I often would experience dizziness in the days following a treatment. I had been given medication for nausea, but since I didn't feel nauseated, I didn't take it. When I talked with my oncologist about the dizziness, he explained that the nausea medication worked on the brain and that I should take the medication because if I was having dizziness, I was having problems with my brain. Perhaps your problem is the reverse of mine then. You might not have ondansetron, or prochlorperazine handy, but you could try Dram*mine.
I wouldn’t take it every other day if I were you. I d take a smaller dose for a couple weeks and lower it again and so on.
People have tried that and I haven’t yet heard of it being successful.
Jeez, no symptoms for 6 weeks. I’m surprised they didn’t start soon after your last dose because of its short half life, one of the shortest of all anti-depressants (approx 5 hrs.) I hope you stopped slowly, like only cutting it 10-20% at a t.
If it sounds good to you, I would eat it. Years ago, the first time I went through chemo, I remember waking up in the middle of the night after a treatment desperate for salsa. I ate an entire jar of Pace and if I hadn't been dizzy, I would have left the house to buy more. I don't know what my body needed (salt?), but the Pace supplied it.
If you took more than the doctor prescribed.
Oddly enough some people have taken it to get high but it doesn’t work with this drug. They take more and more but all they accomplish is becoming dependent on it.
Yes, I tapered off very slowly; my Effexor was little, non-coated tablets that could be cut. I was only ever on 25 mg of the "regular" (not time-released) Effexor, but was on it for 18 years. I was surprized to have "discontinuation" effects; I think the drug builds up in body tissues and it took six weeks after the last by mouth dose for the "stored" Effexor to be gone.
Wow I thought I was the only one who could sleep 12-13 hours at a time
That’s my famous saying “ this too shall pass” good for you ! Am down to 37.5 in 5 weeks ..